Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 20, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 16, 2025, 8:27 PM CDT for Hayes County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2025, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 16, 2025, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Hayes County, NE
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3202 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
The text
As transmitted.
395
WFUS53 KLBF 170127
TORLBF
NEC085-170215-
/O.NEW.KLBF.TO.W.0020.250617T0127Z-250617T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
827 PM CDT Mon Jun 16 2025
The National Weather Service in North Platte has issued a
* Tornado Warning for...
Central Hayes County in southwestern Nebraska...
* Until 915 PM CDT.
* At 827 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Hayes Center, moving southwest at 20
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hayes Center around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Marengo and Hayes Center State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4041 10129 4069 10106 4069 10079 4035 10096
4035 10111
TIME...MOT...LOC 0127Z 025DEG 18KT 4065 10096
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
BUTTLER2 follow-up statements
086
WWUS53 KLBF 170138
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
838 PM CDT Mon Jun 16 2025
NEC085-170215-
/O.CON.KLBF.TO.W.0020.000000T0000Z-250617T0215Z/
Hayes NE-
838 PM CDT Mon Jun 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CENTRAL
HAYES COUNTY...
At 837 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Hayes Center, moving south at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hayes Center around 855 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Marengo and Hayes Center State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4041 10129 4069 10106 4069 10079 4035 10096
4035 10111
TIME...MOT...LOC 0137Z 021DEG 13KT 4062 10097
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
BUTTLER679
WWUS53 KLBF 170204
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
904 PM CDT Mon Jun 16 2025
NEC085-170215-
/O.CON.KLBF.TO.W.0020.000000T0000Z-250617T0215Z/
Hayes NE-
904 PM CDT Mon Jun 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CENTRAL
HAYES COUNTY...
At 903 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Hayes Center, moving southwest at 5 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Hayes County, including the following locations... Marengo
and Hayes Center State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4041 10129 4069 10106 4069 10079 4035 10096
4035 10111
TIME...MOT...LOC 0203Z 029DEG 4KT 4062 10096
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
BUTTLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:32 PM CDT, 1 hour 55 minutes earlier. Its key messages:
- Severe potential and locally heavy rainfall today and Tuesday is the main concern in the near term.
- Heat becomes a concern by the of the week, especially Friday through Sunday when highs in the 90s to lower 100s are expected.
Area forecast discussion, Jun 16, 6:32 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 632 PM CDT Mon Jun 16 2025 .KEY MESSAGES... - Severe potential and locally heavy rainfall today and Tuesday is the main concern in the near term. - Heat becomes a concern by the of the week, especially Friday through Sunday when highs in the 90s to lower 100s are expected. && .SHORT TERM /THROUGH TUESDAY/... Issued at 223 PM CDT Mon Jun 16 2025 Scattered supercell thunderstorm development is expected late this afternoon along/near stalled front located across central into southwest Nebraska. Strong to extreme surface based CAPE has developed near this boundary due to the combination of steepening mid-level lapse rates and moisture/dew points pooling near the boundary. CAPE values are exceeding 4000 J/KG in this moist/warm environment. Deep layer shear is more than adequate to sustain updraft organization once any capping can be overcome. As surface low pressure continues to deepen across northeast Colorado late this afternoon into the evening, low-level flow should remain backed to the southeast. This could locally enhance the tornado threat with any storm near or on the boundary. In addition, the large CAPE, steep mid-level lapse rates, and overall deep shear will be supportive of large to very large hail. Other thunderstorms will organize across the Panhandle within favorable upslope environment late this afternoon. These will quickly organize and surge eastward along and just north of the above mentioned stalled boundary. Very strong winds may accompany this line (with gusts of 75 mph possible). Will have to watch for any interaction with the cells that develop ahead of this line near the boundary late this afternoon/early this evening. Also of concern will be the potential for heavy rainfall tonight. This would most likely occur with any slow moving supercell development along the boundary late this afternoon and early evening. More rainfall and storms are possible Tuesday as another shortwave crosses the area. The severe weather threat is more uncertain compared to today. Abundant cloud cover with the stationary front located to our south in Kansas may keep the better focus for severe to the south. However, if enough recovery occurs could then another round of stronger storms moving southeastward across the area off the high plains will be possible. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Issued at 223 PM CDT Mon Jun 16 2025 Heights will rise as ridging aloft builds across the western CONUS Wednesday through the week. This upper level ridging will translate eastward across the region Thursday through Sunday. This will likely bring an end to the severe weather/convection threat but increase the heat threat. Temperatures and heat indicies reach near advisory levels (>100 degrees) Friday and Saturday across portions of the area. The ridge appears to begin to break down the first of next week. Overall looks to be a brief period of hot weather...as temperatures should cool some next week with the break down in the ridge. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 635 PM CDT Mon Jun 16 2025 Widespread thunderstorm development is expected this evening, and these storms will persist into tonight. Inside thunderstorms, brief MVFR visibilities and gusty, erratic winds are expected. Outside of thunderstorms, VFR conditions are expected to prevail into tonight. By early tomorrow morning, stratus development is expected in the wake of thunderstorms, with MVFR CIGs overspreading western and southwest Nebraska. This will persist into early tomorrow afternoon. Winds remain east-northeast outside of thunderstorms through tomorrow evening, at around 10 to 15kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Brown
Hazardous weather outlook, Jun 16, 3:36 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 336 PM CDT Mon Jun 16 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 PM CDT Mon Jun 16 2025 /236 PM MDT Mon Jun 16 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Late this afteroon and tonight. Scattered strong to severe thunderstorms are likely to develop along a stalled frontal boundary late this afternoon into the evening. The main concerns will be very large hail up to tennis ball size, damaging wind gusts, and a tornado or two. Locally heavy rain will be possible but widespread flooding is not expected. The area for development appears to favor portions of the southern Sandhills, central and into southwest Nebraska. Additional thunderstorms are expected to roll in across the Panhandle into western and southwest Nebraska this evening. Strong, damaging winds to 75 mph and large hail will be the main threat with these storms. The combination of afternoon high temperatures in the low to middle 90s and muggy conditions will push heat index values into the upper 90s for southwest through central Nebraska. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to widespread thunderstorms are likely to move in from the west as early as late afternoon Tuesday but more likely during the evening hours. Storms may become strong to severe with damaging winds and heavy rain the main concerns but isolated large hail possible as well. The heavy rain potential will likely continue through much of the evening into early Wednesday morning. A few locations could see rainfall amounts approaching 2" by Wednesday morning. Temperatures climb by late week as afternoon highs reach the upper 90s to lower 100s for both Friday and Saturday. Combined with the humidity, heat indices are forecast to reach the triple digits for portions of the southwest through central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Taylor
In the hours before
Special weather statement, Jun 16, 5:36 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
536 PM CDT Mon Jun 16 2025
NEZ010-162315-
Holt NE-
536 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 615 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ewing, or 14 miles west of Neligh, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ewing and Knievels Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
&&
LAT...LON 4209 9854 4230 9855 4232 9830 4208 9830
TIME...MOT...LOC 2236Z 273DEG 25KT 4220 9830
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 16, 6:46 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
646 PM CDT Mon Jun 16 2025
NEZ010-029-170030-
Wheeler NE-Holt NE-
646 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 730 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Clearwater, or 15 miles west of Neligh, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Knievels Corner, Cumminsville, and Four Corners.
This includes Highway 281 between mile markers 149 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
&&
LAT...LON 4200 9858 4225 9840 4220 9830 4204 9829
4187 9830
TIME...MOT...LOC 2346Z 299DEG 27KT 4206 9832
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 16, 7:14 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
714 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM Tornado 6 E Dickens 40.84N 100.88W
06/16/2025 Lincoln NE Storm Chaser
Multiple reports over phone and social media
of Tornado on the ground.
&&Local storm report, Jun 16, 7:30 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
730 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Hail 5 E Dickens 40.84N 100.90W
06/16/2025 E2.50 Inch Lincoln NE Storm Chaser
&&
BrownThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:08 PM CDT | Tornado Warning | LBF | Lincoln | 52 min |
| Jun 16, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 62 min |
| Jun 16, 7:57 PM CDT | Tornado Warning | LBF | Hayes, Lincoln | 48 min |
| Jun 16, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 16, 8:45 PM CDT | Special Weather Statement | LBF | Custer | 45 min |
| Jun 16, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Jun 16, 9:15 PM CDT | Tornado Warning | LBF | Hayes | 23 min |
| Jun 16, 9:21 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jun 16, 9:39 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Jun 16, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 18 min |
| Jun 16, 9:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 39 min |
| Jun 16, 10:04 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Jun 16, 10:12 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 48 min |
| Jun 16, 10:16 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 16, 10:29 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 31 min |
| Jun 16, 11:08 PM CDT | Special Weather Statement | LBF | Logan | 52 min |
| Jun 16, 11:32 PM CDT | Special Weather Statement | LBF | McPherson | 58 min |
| Jun 17, 12:19 AM CDT | Special Weather Statement | LBF | Garfield, Loup | 56 min |
| Jun 17, 1:24 AM CDT | Special Weather Statement | LBF | Lincoln | 66 min |
| Jun 17, 1:33 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 42 min |
| Jun 17, 2:52 AM CDT | Special Weather Statement | LBF | Garden, Grant | 38 min |
| Jun 17, 3:23 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 52 min |
| Jun 17, 12:57 PM CDT | Special Weather Statement | LBF | Wheeler | 48 min |
| Jun 17, 2:44 PM CDT | Special Weather Statement | LBF | Rock | 61 min |
| Jun 17, 3:22 PM CDT | Special Weather Statement | LBF | Garfield | 53 min |
| Jun 17, 4:32 PM CDT | River Flood Advisory | LBF | Lincoln | 3 days |
| Jun 17, 4:59 PM CDT | Special Weather Statement | LBF | McPherson | 61 min |
| Jun 17, 5:10 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 38 min |
| Jun 17, 5:43 PM CDT | Special Weather Statement | LBF | McPherson | 47 min |
| Jun 17, 5:54 PM CDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jun 17, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 60 min |
| Jun 17, 6:37 PM CDT | Special Weather Statement | LBF | Hayes | 38 min |
| Jun 17, 6:53 PM CDT | Special Weather Statement | LBF | Cherry | 52 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.